Flood, Daviess
- When
- June 6, 4:00 PM CST to 6:15 PM CST
- Where
- Daviess County, Utica to 1.99 mi S of Utica
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.620, -87.120
Water was over Highway 140 East, just east of Utica.
Slow-moving thunderstorms with very heavy rain caused isolated minor flooding problems. The storms developed in response to daytime heating of a very moist air mass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Slow-moving thunderstorms with very heavy rain caused isolated minor flooding problems. The storms developed in response to daytime heating of a very moist air mass. A low pressure system drifted slowly eastward into the lower Mississippi Valley, tapping into a fetch of tropical moisture from the Gulf of Mexico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 6, 1:52 PM CST, 2 hours 8 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 252 PM CDT Thu Jun 6 2019 .SHORT TERM...(Tonight through Saturday night) Issued at 230 PM CDT Thu Jun 6 2019 With the nice fetch of tropically sourced moisture, the slowly eastward drifting/stalling stacked Low pressure system will have plenty to tap into the form of showers/storms. These will tend to be diurnally enhanced and come in off and on waves over the next couple days, vs any prolonged duration/one place rainout. Still, the tropical nature suggests that locally heavier rains may be capable of producing some localized flooding issues, as depicted by day 1 (and 2) WPC outlooks for excessive rainfall. We have issued an SPS to highlight this potential hazard. Due to the clouds/pcpn/humid nature of the airmass, daytime temps will run near/slightly below seasonal norms in the low-mid 80s, while nighttime lows run above their seasonal norms in the low 60s. .LONG TERM...(Sunday through Thursday) Issued at 230 PM CDT Thu Jun 6 2019 An upper low will be over the middle Mississippi valley early Sunday. Models show the low weakening as it slowly moves east into Monday, with zonal flow over our region by Tuesday. Widespread showers and thunderstorms are expected Sunday, with chances decreasing and becoming focused across our eastern counties Sunday night into Monday. Dry conditions will return for Monday night into Tuesday evening. By late Tuesday night, ECMWF brings an upper level trof into the Mississippi valley. This produces some showers and storms in our northern and western counties late Tuesday night, with chances across the entire PAH forecast Wednesday into Wednesday evening. GFS is slower with the trof, and produces less QPF overall. At this point, will lean toward the ECMWF timing and keep pops late Tuesday night into Thursday in the slight to low chance category. Northerly surface flow Sunday into the middle part of the work week will keep temperatures at, then below, seasonal normals. Highs by Tuesday and Wednesday will be 5 to 7 degrees below normal, with dew points in the middle to upper 50s. && .AVIATION... Issued at 230 PM CDT Thu Jun 6 2019 Vicinity showers (possibly storms) will at times impact terminals this afternoon, then again become a more predominant feature late tonight-early tmrw, during the planning phase of the forecast. MVFR cigs will prevail mostly, although temporary breaks to VFR are possible. There is a chance a lowering of MVFR to IFR may occur during the planning period/toward the end of the forecast, and this was hinted at but not taken altogether on the midday package, should seek to reevalute/reaffirm in next 1 to 2 standard issuances. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous Weather Outlook National Weather Service Paducah KY 349 AM CDT Thu Jun 6 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 349 AM CDT Thu Jun 6 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered thunderstorms with deadly lightning and locally heavy rainfall will be possible. However, severe thunderstorms are not anticipated. Refer to river flood warnings and statements for the latest on area river flooding. Major flooding continues along the Mississippi River from Chester south to Cape Girardeau and Thebes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered to numerous thunderstorms with locally heavy rain will be possible Friday through the upcoming weekend. This could lead to some localized flash flooding concerns. Refer to river flood warnings and statements for the latest on area river flooding. Major flooding continues along the Mississippi River from Chester south to Cape Girardeau and Thebes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 102 PM CDT Thu Jun 6 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071200- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE, HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE, MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, AND NEW MADRID 102 PM CDT Thu Jun 6 2019 ...Locally Heavy Rains Could Pose a Flooding Hazard at Times... As a low pressure system drifts eastward into the Mississippi River valley, it will stall and sling tropically sourced moisture northward across and throughout the valley. This will include all of our Quad State area. While overall rainfall amounts into the weekend may average, generally, in the 1 to 2 inch range, locally higher amounts will be possible. Be aware that if you get a particularly strong storm, or repeat showers and storms over the same area, you may experience temporarily at least, locally heavy downpours capable of producing flood issues. The entirety of the area is under a slight risk of rainfall exceeding flash flood guidance through tonight, and a marginal to slight risk exists Friday and Friday night as well. Remember to seek high ground if you notice rising waters, and never cross a flooded roadway. Be especially cautious at night, when rising waters are more difficult to detect. Humphrey/Lamm
Special Weather Statement
National Weather Service Paducah KY
141 PM CDT Thu Jun 6 2019
KYZ019-061930-
Daviess KY-
141 PM CDT Thu Jun 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIESS COUNTY UNTIL
230 PM CDT...
At 141 PM CDT, Doppler radar was tracking a strong thunderstorm over
Masonville, or 7 miles southeast of Owensboro, moving northeast at 10
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Owensboro, Whitesville, Knottsville and Masonville.
LAT...LON 3774 8682 3771 8686 3769 8685 3763 8701
3773 8711 3784 8691 3783 8689 3784 8689
3784 8687 3777 8682
TIME...MOT...LOC 1841Z 238DEG 9KT 3770 8700
JGGThe national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
Water was over Highway 140 East, just east of Utica.
Minor flooding was reported. Standing water was over some roads due to storm drains not keeping up with very heavy rainfall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2019Every state in 2019This day in weather historyWarnings in Kentucky, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 829522, 829520.